Diabetes - Type 1 Community
Foot swelling and large red spots on legs
About This Community:

This patient support community is for questions related to juvenile diabetes including Celiac disease, depression, diabetic complications, hyperglycemia / diabetic keto-acidosis, hypoglycemia, islet cell transplantation, nutrition, parenting a diabetic child, pregnancy, pump therapy, school issues, and teens with diabetes.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Foot swelling and large red spots on legs

I'm a long time diabetic on a pump. I was on Actos (and other meds) but have discontinued due to better control with Symlin. While on Actos, my ankles swelled and a half-dollor sized red spot appeared on the front of each lower leg about half-way up each leg. My Endo was not concerned as it was even on both legs and he attributed it to the Actos. The spot on the left leg has diminished in size and redness since stopping the Actos. The right leg however is the same and is also very tender to the touch. I was wondering if anyone there knows what the red spots indicate or why I have them? I know it has something to do with the swelling because the color fades as the swelling goes down. Any info or suggestions as to where to look for answers would be appreciated.
Tags: Actos
Related Discussions
Avatar_n_tn
Hello Teach90,
We're not physicians here, but all have considerable experience with Type 1 diabetes.  So be sure to check out what you read here (& elsewhere with your physician).

A known occasional side effect of Actos is edema (swelling) and os your doctor linking the two is consistent with that information about Actos.  There are diabetes related skin changes, especially on the shins & lower legs and since the area is still tender, I recommend you follow up to have your right leg evaluated more carefully.

In addition to what you'll read here, have a look at the information posted on 4/24/06 to a Question related to Adult Skin Disorders.  THere were some websites shown and a good suggestion to check in with a dermatologist if your skin doesn't heal as you expect.

Gaining good control of your diabetes is likely going to speed the healing of "whatever" is causing that redness & tenderness so KUDOS! to you for working on that with the combo of Symlin & Insulin.  I hope you'll report back good just what diagnosis & treatment plan you get from your doc, ... and your progress, too.

Good luck.
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
FoodDiary Tracker
Track Your Daily Carbs and Overall Diet
Start Tracking Now
Recent Activity
Avatar_m_tn
Blank
sp5 joined this community
Welcome them!
Jul 22
Avatar_m_tn
Blank
sp5 added the Exercise Tracker
Jul 21
Avatar_m_tn
Blank
sp5 joined this community
Welcome them!
Jul 21
Diabetes - Type 1 Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank